Probability density for diffusion on fractals

Jayanth R. Banavar, Jorge Willemsen

Research output: Contribution to journalArticle

38 Citations (Scopus)

Abstract

We propose an asymptotic formula for the probability density PF(x,t) that a random walker starts at an arbitrary origin on a fractal at time 0 and arrives at site x at time t. We have numerically verified the proposed form for PF by testing a composition rule for probabilities which requires that the walker must have been on some site of the fractal at any intermediate time. We further write a Wiener integral representation of PF.

Original languageEnglish (US)
Pages (from-to)6778-6779
Number of pages2
JournalPhysical Review B
Volume30
Issue number11
DOIs
StatePublished - Jan 1 1984
Externally publishedYes

Fingerprint

fractals

ASJC Scopus subject areas

  • Condensed Matter Physics

Cite this

Probability density for diffusion on fractals. / Banavar, Jayanth R.; Willemsen, Jorge.

In: Physical Review B, Vol. 30, No. 11, 01.01.1984, p. 6778-6779.

Research output: Contribution to journalArticle

Banavar, Jayanth R. ; Willemsen, Jorge. / Probability density for diffusion on fractals. In: Physical Review B. 1984 ; Vol. 30, No. 11. pp. 6778-6779.
@article{2a66f6c20cfc43dda31a583a710f968b,
title = "Probability density for diffusion on fractals",
abstract = "We propose an asymptotic formula for the probability density PF(x,t) that a random walker starts at an arbitrary origin on a fractal at time 0 and arrives at site x at time t. We have numerically verified the proposed form for PF by testing a composition rule for probabilities which requires that the walker must have been on some site of the fractal at any intermediate time. We further write a Wiener integral representation of PF.",
author = "Banavar, {Jayanth R.} and Jorge Willemsen",
year = "1984",
month = "1",
day = "1",
doi = "10.1103/PhysRevB.30.6778",
language = "English (US)",
volume = "30",
pages = "6778--6779",
journal = "Physical Review B-Condensed Matter",
issn = "2469-9950",
publisher = "American Physical Society",
number = "11",

}

TY - JOUR

T1 - Probability density for diffusion on fractals

AU - Banavar, Jayanth R.

AU - Willemsen, Jorge

PY - 1984/1/1

Y1 - 1984/1/1

N2 - We propose an asymptotic formula for the probability density PF(x,t) that a random walker starts at an arbitrary origin on a fractal at time 0 and arrives at site x at time t. We have numerically verified the proposed form for PF by testing a composition rule for probabilities which requires that the walker must have been on some site of the fractal at any intermediate time. We further write a Wiener integral representation of PF.

AB - We propose an asymptotic formula for the probability density PF(x,t) that a random walker starts at an arbitrary origin on a fractal at time 0 and arrives at site x at time t. We have numerically verified the proposed form for PF by testing a composition rule for probabilities which requires that the walker must have been on some site of the fractal at any intermediate time. We further write a Wiener integral representation of PF.

UR - http://www.scopus.com/inward/record.url?scp=4243676438&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4243676438&partnerID=8YFLogxK

U2 - 10.1103/PhysRevB.30.6778

DO - 10.1103/PhysRevB.30.6778

M3 - Article

AN - SCOPUS:4243676438

VL - 30

SP - 6778

EP - 6779

JO - Physical Review B-Condensed Matter

JF - Physical Review B-Condensed Matter

SN - 2469-9950

IS - 11

ER -